MENU
component-ddb-728x90-v1-01-desktop

Family believes Tamiflu caused son's suicide

Charlie Harp (Photo: Family / WXIN / CNN Newsource)

(WXIN) Families say the drug used to treat the flu may have caused their 16-year-old son to commit suicide.

"Just thinking the whole way here what's different? He's been the same what did we do differently and it clicked he just started new medicine," said dad Brad Ray.

Ray says his son, Charlie Harp, was 16-years-old and taking Tamiflu when he apparently suffered a severe side effect of the drug. The warning label on the box states pediatric patients may be at an increased risk of confusion or abnormal behavior.

Some doctors say they haven't seen any patients who experienced the severe side effects, such as psychosis or acting delusional.

"The reality with Tamiflu is that if the flu typically lasts 7 days it shortens that duration by about 12 hours so it's not a big dramatic difference maker for most people how have the flu," said Dr. Jason Henney at St. Vincent's Hospital.

Charles Ellis says Tamiflu also affected his daughter, Lindsay. She spent three months in a hospital after taking Tamiflu. Her family says she had violent hallucinations and could barely talk, eat or move.

"She was right there, I'm sure on the cusp of it if we didn't just stop and catch it in time put our guards up to say, 'Hey something is going on.'"

But for many, once a person gets the flu, treating it with Tamiflu is their only option.

close video ad
Unmutetoggle ad audio on off

Trending